Quantcast
CONTINUE READING

What To Do If Someone Goes Into A Diabetic Shock?

Bookmark

by
3 Min Read

A diabetic shock occurs in cases of extreme hypoglycemia, where sugar levels fall under 70 mg/dl. You experience poor coordination, numbness in mouth, nightmares to even coma! Get a blood sugar reading, consume glucose tablets or gel. Apply a small quantity of sugar or honey to the gums, or glucagon gel to the insides of the cheek. Seek urgent medical advice.

A diabetic shock occurs in cases of extreme hypoglycemia, where sugar levels fall under 70 mg/dl. This is a case of medical emergency. In case you’re suffering from diabetes or know anyone who is, you must be aware of the symptoms and what you can do in case a diabetic shock occurs.

What Causes Hypoglycemia?

Hypoglycemia is defined as the deficiency of glucose in the bloodstream. Glucose can be very vital for the functioning of our cells and the energy processes in our body. It is generally an imbalance between the insulin levels and glucose levels. This can be caused due to several reasons like diet, exercise, medication or stress and illness.

What are its symptoms?

The symptoms of hypoglycemia are:

– Sweating
– Dizziness
– Mental Confusion
– Rapid Heart Beat
– Feeling shaky
– Hunger
– Headaches
Weakness
– Irritability
– Aggression
– Unconsciousness

In severe cases, you might also experience poor coordination, poor concentration, numbness in mouth and tongue, nightmares or bad dreams to even coma!

What should you do in case of diabetic shock?

When you notice early signs of hypoglycemia, it is advisable to get a blood sugar reading. Being prompt about this will save you from an emergency condition. You must get advise from your doctor on noticing symptoms. However, some quick remedies include consuming glucose tablets or glucose gel which are easily available at the drug store. You could also consume 8 ounces of milk, 4 ounces of fresh fruit juice or non-diet soda, probably a handful of raisins or a tablespoon of sugar or honey. Once you’ve consumed this remedy, you must wait for about 15 minutes and get a re-check of your blood sugar levels. In case there’is no change, you could repeat the remedy.

However, in case the patient is experiencing severe symptoms like mental confusion, unconsciousness or a seizure get an ambulance immediately. You would require immediate medical attention in this case. While waiting for the ambulance, the patient should try applying a small quantity of sugar or honey to the gums, or you could apply glucagon gel to the insides of the cheek. In case the patient is unconscious, do not try making the patient consume anything in liquid or solid form as this may just result in choking. Also injections of glucagon must be attempted only by medical professionals.

Do tell the doctor all the steps you have taken to revive the patient.

Pay attention to any such symptoms and changes in glucose levels to prevent a diabetic shock.

 

Edited by Pragya Sharoff

CureJoy Editorial

The CureJoy Editorial team digs up credible information from multiple sources, both academic and experiential, to stitch a holistic health perspective on topics that pique our readers' interest.

CureJoy Editorial

The CureJoy Editorial team digs up credible information from multiple sources, both academic and experiential, to stitch a holistic health perspective on topics that pique our readers' interest.

FURTHER READING
Post a Comment
Ali Sheet
Ali Sheet 5pts

Very useful and correct information

Lisa Evan
Lisa Evan 5pts

there are times when mom is alert with 50 blood sugar and out of it with 70 sugar .... we keep a glucagon pen, squeeze icing per our emt's it tastes better and melts easier

Dorothy Finken
Dorothy Finken 5pts

Sarah Finken,Ben Benjamin Finken, Jessi Jay, Jacob Finken, Victoria Tucker, Phillip Tucker :)

Lili Morales
Lili Morales 5pts

Gil Medina Bernal, Anabelhy Medina, Jess Ordz